bith control v.s sex drive

windchill649 windchill649
hey there i have been on the depo shot for over a year now and was wondering if anyone who is also on this shot ever had a drop in libido? unfortunately i am one of those people who would never be able to remember to take a pill on time which is why i am on the shot. i love it but my partner and i have noticed a severe drop in my sex drive. was wondering if i should get my shot changed to something different/ lower dose? or if there is anything i can take that could help with this. would love all the advice i can get!
05/27/2009
  • Luxury To People: Save 20% on Select Designer Brands
  • Better Price Sale - Save 60%
  • Better Price Sale - Save 70%
  • Free Attachments with Fairy Mini. Save $21.99

    • FREE attachments
      Free attachments
    • Fairy Mini
    Get a Free 3 attachment set

    Expires on Oct 28, 2015 at 5pm ET Terms

  • Better Price Sale - Save 50%
  • 1
  • 2
  • 3
  • 4
  • 5
All promotions
Cinnamon Chambers Cinnamon Chambers
I have heard from my friends that they have experienced this too. I would suggest talking to your doctor. Good Luck.
05/27/2009
Miss KissThis Miss KissThis
I was on Depo for about a year and a half, and went off of it about two years ago (thank God) due to the horrid side effects. The first side effect I noticed was a severe drop in my sex drive, and by the time I decided to stop taking Depo I pretty much had no libido at all. I've talked to other women on the site who had also been on Depo, and things like this aren't that all that rare. The lack of sex drive wasn't the worst thing I had to deal with because of Depo, so I can safely say there's no way in hell I'd ever get back on the stuff.

That being said, every woman responds differently to birth control. What may be wonderful for someone could be horrible for somebody else. Like Cinnamon Chambers said, I recommend talking to your doctor. There are other birth control options that don't require taking a pill everyday, like the Nuva Ring, so you might find it useful to explore your options. If you have any questions feel free to drop me an e-mail, I'd be happy to help!
05/28/2009
windchill649 windchill649
thanks for the help! will DEFINATELY have to start thinking about what to do as a replacement birth control. thanks again
05/28/2009
Red Red
Quote:
Originally posted by windchill649
hey there i have been on the depo shot for over a year now and was wondering if anyone who is also on this shot ever had a drop in libido? unfortunately i am one of those people who would never be able to remember to take a pill on time which is why ... More
I had to switch because I kept forgetting my pill, I decided on a non hormonal IUD, which may work better for you.
05/28/2009
Niff Niff
Quote:
Originally posted by windchill649
hey there i have been on the depo shot for over a year now and was wondering if anyone who is also on this shot ever had a drop in libido? unfortunately i am one of those people who would never be able to remember to take a pill on time which is why ... More
I had the same problem but I was on the Mirena IUD. It was great b/c I did not need to remember to take the pill. But my husband and I noticed that sex felt different and I had no sex drive. I also developed huge ovarian cysts so we both decided to have the IUD taken out and I went back to the good old pill. The pill I am on I love!! It is called Loestrin 24Fe. It only gives you your period for 3 days, it is low hormones and after a month or so on it you don't even get your period anymore. My sex drive is back and sex is great!!!
07/02/2009
Luscious Lily Luscious Lily
Quote:
Originally posted by Niff
I had the same problem but I was on the Mirena IUD. It was great b/c I did not need to remember to take the pill. But my husband and I noticed that sex felt different and I had no sex drive. I also developed huge ovarian cysts so we both decided ... More
Just goes to show that one woman's wonder drug is another woman's nightmare. I had to go off Loestrin 24Fe because I lost all libido, my natural lubrication dropped to the point where I was having to apply lube when I got up in the morning so that I wouldn't be painfully dry all day, and my moods changed (mild depression, anxiety, and a few other nice little issues). But again, every woman is different; I hope Loestrin continues to work well for you!

I'm currently on Yaz; it's got some issues, but I'm doing much better than when I was on Loestrin. I've got my sex drive back, and my friends have told me that I'm much easier to be around now that my moods are stable and I'm not stressing out over the littlest things. Unfortunately, it's pushing my weight up. I'm going to see how it goes for another few months, and if I have more issues I'm going to talk to my doc about Nuva Ring.
07/02/2009
Valyn Valyn
That's happened to me too. I was on Femcon FE, and seemingly out of no where my sex drive disappeared, and I got pretty depressed. Nothing was wrong in my life, so I figured it must have been the pill.

Now I'm on Yaz, and feeling much better. It's nice not having cramps and being able to plan around my period, instead of hoping it won't be irregular this month.

To remember to take it, I just have an alarm on my phone for a time when I definitely won't be asleep or out and busy, and it's near lunch, too.. in case I feel a little queasy taking a pill without food. So far, it's been the best option for me.
07/02/2009
JEM JEM
I was on the pill and it did terrible things to my sex drive. It was awful. And while I was on it I had no clue as to why my sex drive was so off. Once I got off it, for mood swings, my sex drive came back. Needless to say my husband is thrilled! I think with any hormone you put into your body you run into chances of getting these side effects. Sometimes you have to try different things to see what works best. Ever consider the Nuva ring?
10/21/2009
Envy Envy
I was on the BC Pills for 2 years. I've been off it for 2 months now, and am still waiting to have the high drive I once used to have. I get urges but can't sustain the arousal for very long. So I tend to only have quickies with my toys. I still don't feel attracted to my bf like I used to and it makes me really sad.
10/21/2009
Banished Banished
Been on the Nuvaring for the past year or so now, and I've definitely lost my drive. When I went off the ring for a month, I noticed it came back almost immediately!

Nuvaring is a lot lower dose than the depo shot, and it doesn't have the side effects of weight gain and such. I suggest it if you don't remember to take pills every day! <3
11/15/2009
Naughty Student Naughty Student
I have an Mirena Iud and have had it for over 2 years and my libido is quite low. It increases right before my period. I have this one week in the month where I am super horny and want it all the time but after that I dont want anything. Sometimes my libido is gone for two months. Its hard sometimes to cope with sincde my man wants it ALL the time, but we always work it out. We can always please each other even if we are not having penetrativer sex.
11/15/2009
Polyserena Polyserena
I'm getting a *copper* IUD called multiload. No hormones (ie not mirena). Basically the same effectiveness as hormonal methods. But apparently my improved libido will be likely traded off with heavier and possibly more painful periods. Also, I did have one put in earlier this year by a GP and it perforated out of my uterus (really painful but didn't work it out for a while), so now I'm getting one put in under a local anaesthetic by a Gynecologist...though I tried I'm too afraid to go through it conscious again. If you're wondering, perforation is not terribly common. Although I've only been on one pill and nuvaring it just goes to show how much I hate hormonal birth control! Nuva ring actually wasn't so bad, but there was a drop in libido but I went off it one month when the dose was actually too low for me and I bled for an entire cycle. Freaked the hell out of me! Again, probably not that common...hmmm
12/04/2009
Polyserena Polyserena
Quote:
Originally posted by Polyserena
I'm getting a *copper* IUD called multiload. No hormones (ie not mirena). Basically the same effectiveness as hormonal methods. But apparently my improved libido will be likely traded off with heavier and possibly more painful periods. Also, I ... More
oops, i'm getting it under general anaesthetic. silly me
12/04/2009
xchairitycasex xchairitycasex
I am on the depo and thers not many symptoms that i really bother me except the weight gain.(but i am Bi-polar so i cant really tell about the mood changements)
I cant use anything else except the depo birthcontrol pils,patchs and rings are no good EVER women in my family on both my mom and dads side have gotten pregnant while useing theese things. my sister got pregnant with the patch,my mom concieved 4 children while useing the pill (that includes my sister and me) my cosin got pregnant on with the Nuruva ring,my other cosin is pregnant for her second (both while on birth control) 5 of my aunts got pregnant and had kids.
We are a VERY fertile family we are also a BIG family if you havent noticed lol so i dont even want to take the chance right now. so far all it has done to prevent anything is prevent us from having boys(the pill at least) so when i want my baby girl ill just get on th BCpill lol
03/04/2010
Total posts: 15
Unique posters: 13